Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Jean Berstel and Dominique Perrin
Title: Theory of codes
Additional book information: Pure and Applied Mathematics, Vol. 117, Academic Press, Inc., New York, 1985, xiv + 433 pp., $60.00. ISBN 0-12-093420-5.

References [Enhancements On Off] (What's this?)

  • [BR] J. Berstel and C. Reutenauer, Rational series and their languages, EATCS Monographs on Theoretical Computer Science, Springer-Verlag, Berlin, to appear. MR 971022
  • [C] Y. Césari, Propriétés combinatoires des codes biprefix, in: D. Perrin (éd. ), Théorie des Codes, LITP, Paris, 1979, pp. 20-46.
  • [ER] A. Ehrenfeucht and G. Rozenberg, Each regular code is included in a regular maximal code, RAIRO Theor. Informatics and Appl. 20 (1986), 89-96. MR 849968
  • [Res] A. Restivo, On codes having no finite completions, Discret. Math. 17 (1977), 309-316. MR 498922
  • [Reu] C. Reutenauer, Noncommutative factorizations of variable length codes, J. Pure Appl. Alg. 36(1985), 167-186. MR 787171
  • [SP] A. A. Sardinas and C. W. Patterson, A necessary and sufficient condition for the unique decomposition of coded messages, IRE Intern. Conv. Rec. 8 (1953), 104-108.
  • [Sha] C. E. Shannon, The mathematical theory of communications, Bell. Syst. Techn. J. 27 (1948), 379-423, 623-656. MR 26286
  • [Sho] P. W. Shor, A counterexample to triangle conjecture, J. Combin. Theory Ser. A 38 (1985), 110-112. MR 773566
  • [Sc 1] M. P. Schützenberger, Une théorie algébrique du codage, Séminaire Dubreil-Pisot, 1955-1956, Exposé No. 15. MR 75169
  • [Sc 2] M. P. Schützenberger, On a question concerning certain free monoids, J. Combin. Theory 1 (1966), 417-422. MR 218145
  • [Sc 3] M. P. Schützenberger, On a special case of recurrent events, Ann. Math. Statist. 32 (1961), 1201-1213. MR 133894
  • [Sc 4] M. P. Schützenberger, Sur certains sous-mondïdes libres, Bull. Soc. Math. France 93 (1965), 209-223. MR 190253

Review Information:

Reviewer: Juhani Karhumäki
Journal: Bull. Amer. Math. Soc. 17 (1987), 161-167
American Mathematical Society